MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3: patient sex: requested not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: requested, not provided.D6b: explanted date: requested, not provided.Review of the manufacturing record and the shipping inspection record of the involved product code/lot# combination confirmed there was no indication of anomaly in them.A search of the complaint file found no other similar report on the involved product code/lot# combination from other facilities.The actual device has not been received yet for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the sampling system was broken upon unpacked.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to update section d9 and section h3 and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Ashitaka factory was informed on may 10, 2023, that the actual sample was not available for evaluation.Investigation result: review of the provided image of the actual sample: it was confirmed that there was damage between the red cock and yellow cock of the sampling system.In addition, it was found that the three-way stopcock with red cock had come off the frame.Simulation test: we have experienced that similar state of damage occurred when an l- connector attached to the red cock side of three-way stopcock was grabbed and exposed to lifting force.Based on the investigation results, as a cause of this event, it was likely that the sampling system was exposed to some force and damaged; however, since the actual sample was not returned, it was not possible to clarify the timing when such force was applied.Relevent ifu reference: "do not use if the package or device is damaged(e.G.Cracked) or any of the port caps are off." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key16758926
Report Number9681834-2023-00078
Device Sequence Number6105884
Product Code DTZ
UDI-Device Identifier04987350769572
UDI-Public04987350769572
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue NumberCX*FX25RW
Device Lot Number220509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown